MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35052-HPHNM
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "split in line causing leaking, potentially from wear from slide clamp causing cut." there was no medical intervention required.The patient's current condition is reported as "deceased".It was reported "medical staff advised picc leaking did not contribute to death.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the customer returned one 2-l picc catheter for analysis.Definite signs of use were observed in the form of dust/debris on the extension line luer hubs.Both slide clamps were returned disengaged.Visual analysis revealed indentations in both the distal and proximal extension lines which are likely due to slide clamp engagement during use.No obvious cuts, tears, or separations within the extension lines or catheter body were identified during the initial visual analysis.However, after functional testing, it was revealed that there were multiple small lesions within the distal extension line that allowed for slow leakages.The location of the leak is in between the slide clamp indentations and the extension line luer hub.The leaks in the distal extension line measured at 5mm and 8mm from the luer hub.The outer diameter of the extension line measured 0.093", which is within the specification limits of 0.093"-0.097" per the extension line graphic.The inner diameter of the extension line at the luer hub measured 0.058", which is within the specification limits of 0.055"-0.058" per the extension line graphic.The returned catheter was functionally tested per the ifu provided with this kit.The instructions state, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the syringe was able to securely connect to both extension line luer hubs and flush water.Both lines flushed as intended with no evidence of leaking observed.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1 (amrq-000078 rev.36) which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The device was connected to a lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester, and when pressurized, small leaks were identified in the form of two water droplets on the distal extension line adjacent to the luer hub.Microscopic examination confirmed that there were multiple small lesions within the distal extension line that allowed for slow leakages.The complaint of extension line leak during use was confirmed.A manual tug test confirmed that the extension lines were secure within the luer hub.The manufacturing facility was consulted as a part of this complaint investigation.The manufacturing site stated that the extension lines are 100% leak tested after the molding process.Additionally, the location of the leak is not consistent with damage resulting from the molding process.The damage observed was determined to be inconsistent with a manufacturing related defect.A device history record review was performed and a finding was identified; however, it was determined the finding is not relevant as it is a different failure mode than what was identified during this complaint investigation.The ifu provided with this kit warns the user, "warning: open clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure.Ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Power injector equipment may not prevent over pressurizing an occluded or partially occluded catheter." the customer report of extension line leaked during use was confirmed by investigation of the returned sample.Initial visual analysis did not identify a leak; however it was noted that both extension lines had indentations that were likely from slide clamp engagement during use.After functional testing on the leak tester, it was identified that the distal extension line contained multiple small lesions on the body that allowed for the slow formation of water droplets under pressurized flow.The manufacturing facility was consulted as a part of this complaint investigation and stated that the damage observed is not consistent with a manufacturing defect.The extension lines are 100% leak tested after molding and assembly processes.Additionally, the location of the leaks is not consistent with damage resulting from the molding process.The customer reported that the defect could be the result of slide clamp engagement during use.The catheter was returned with indentations in both the distal and proximal extension lines, which aligns with the report.The location of the leaking on the distal extension line was revealed to be in between the slide clamp indentations and the luer hub.This indicates that if the slide clamp was engaged during pressurized injection, it is possible that over-pressurization could have led to this damage.However, this could not be confirmed as the root cause as it could not be confirmed exactly how or when the leaking occurred.The device met all relevant dimensional requirements and there were no findings that suggested a manufacturing related issue.It is also noted that the device was in situ for four days.Therefore, based on the information provided and investigation of the returned sample, the root cause is undetermined at this time.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22727895
Report Number9680794-2025-00665
Device Sequence Number8352753
Product Code LJS
UDI-Device Identifier00801902101099
UDI-Public(01)00801902101099(11)240610(17)251130(10)33F24E0749(21)
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2025
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number33F24E0749
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown